advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Cockeysville, Maryland, USA:

My nephew has had extremely high readings while in school. He has normal readings at home, but there is always a problem at school.The other day, he actually reached 490 mg/dl [27.2 mmol/L], and my sister had to pick him up and take him home. I baby sit for her as often as I can, and I don't feel that anyone has come up with an answer regarding this situation.

Answer:

I'm afraid that he's almost certainly eating sweets at school. The only other possibility is that he is extremely anxious about school (e.g., bullying) as this could raise his blood glucose. I'm assuming that he's not normally having an injection at lunchtime -- omission would also cause high sugars in the afternoon.

KJR

DTQ-20030621004917
Original posting 29 Jun 2003
Posted to Hyperglycemia and DKA

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:46
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.